Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 521, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 1, 2019, 4:36 PM CDT for Harmon County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 4:36 PM CDT (21:36 UTC)
- Expired
- Jun 1, 2019, 5:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Harmon County, OK
The radar
The Altus AFB radar (KFDR), 94 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1470 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
376
WUUS54 KOUN 012136
SVROUN
OKC057-012215-
/O.NEW.KOUN.SV.W.0521.190601T2136Z-190601T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
436 PM CDT Sat Jun 1 2019
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southwestern Harmon County in southwestern Oklahoma...
* Until 515 PM CDT.
* At 436 PM CDT, a severe thunderstorm was located 4 miles south of
Dodson, moving east at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Hollis and McKnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3482 10000 3483 9982 3454 9987 3458 9993
3458 9995 3457 9996 3456 10000
TIME...MOT...LOC 2136Z 287DEG 14KT 3470 10004
HAIL...1.75IN
WIND...60MPH
$$
031 follow-up statement
000
WWUS54 KOUN 012153
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
453 PM CDT Sat Jun 1 2019
OKC057-012215-
/O.CON.KOUN.SV.W.0521.000000T0000Z-190601T2215Z/
Harmon OK-
453 PM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN HARMON COUNTY...
At 453 PM CDT, a severe thunderstorm was located near Hollis, moving
southeast at 25 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Hollis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3478 10000 3475 9984 3454 9987 3458 9993
3458 9995 3457 9996 3456 10000
TIME...MOT...LOC 2153Z 297DEG 20KT 3465 9995
HAIL...1.75IN
WIND...70MPH
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:39 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 1, 3:39 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Norman OK 339 PM CDT Sat Jun 1 2019 .DISCUSSION... A small cluster of storms that moved across central Oklahoma this afternoon, will continue to move southeast. Gusty winds and heavy rainfall can be expected. An outflow boundary continues to push southward across southwest Oklahoma and eastern parts of the Texas Panhandle. Scattered thunderstorms are developing along and just north of this boundary. Depending on afternoon development, most of the storms across western north Texas and western Oklahoma should decrease in intensity this evening. Better storm organization may occur over the High Plains. Storms should organize and move southeast and impact parts of western Oklahoma and western north Texas late this evening and overnight. Storm development along a cold front in southern Kansas appears more questionable. The forecast area will generally remain on the eastern side of a shortwave ridge through early next week. Therefore, additional thunderstorm complexes may impact the area, generally during the late evening and overnight hours. Locally heavy rainfall and perhaps some flooding will be possible. A trough will approach the area around Wednesday/Thursday of next week. Widespread showers and storms with heavy rainfall will be possible during this period. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 67 83 66 83 / 40 60 60 50 Hobart OK 67 84 67 84 / 50 60 60 40 Wichita Falls TX 69 86 70 87 / 40 60 40 40 Gage OK 61 82 62 82 / 50 40 60 30 Ponca City OK 64 80 64 79 / 40 30 60 60 Durant OK 70 86 70 87 / 30 60 40 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, Jun 1, 12:05 PM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1205 PM CDT Sat Jun 1 2019 OKZ004>048-050>052-TXZ083>090-021130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1205 PM CDT Sat Jun 1 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This afternoon and tonight... .Thunderstorms... There is a slight risk of severe thunderstorms this afternoon and tonight across northern and western Oklahoma and western north Texas. Location... The slight risk area is northwest of a line from Stillwater to Okarche to Fort Cobb to Frederick Oklahoma to Seymour Texas. Timing... through 3 AM. Impacts... Winds up to 60 to 70 mph. Hail quarter to golf ball size. Heavy rainfall. Discussion... A cluster of thunderstorms across northwest Oklahoma will continue to move southeast through the afternoon. Gusty winds and heavy rainfall will occur with the stronger storms. Some intensification may occur during the afternoon, especially across west central and southwest Oklahoma. Thunderstorms are expected to develop over the High Plains of eastern Colorado, western Kansas and the western panhandles this afternoon and move east and southeast potentially reaching portions of western Oklahoma and western north Texas early this evening. Storms will become more widespread overnight. The primary threat will be strong and potentially damaging winds with these storms, although some large hail may also occur. Locally heavy rainfall will also be possible. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the slight risk area should prepare for potential severe weather operations this afternoon through early Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... An active weather pattern will persist over the next seven days with at least a chance of thunderstorms each day somewhere over Oklahoma and north Texas. There is a marginal risk of severe weather across much of the area on Sunday and Sunday night, and again over northwest Oklahoma on Monday and Monday night. Locally heavy rainfall and flooding will also be possible, especially on Sunday night. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 1, 3:46 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
346 PM CDT Sat Jun 1 2019
OKZ037-044-012115-
Tillman OK-Cotton OK-
346 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman and western
Cotton Counties Until 415 PM CDT...
AT 346 PM CDT, a strong thunderstorm was located 7 miles southeast of
Chattanooga, moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Walters, Grandfield, Randlett, Devol, Hollister, Loveland and
Cookietown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3421 9894 3442 9888 3440 9860 3442 9860
3442 9851 3444 9850 3443 9831 3415 9834
TIME...MOT...LOC 2046Z 261DEG 10KT 3432 9859
03Special weather statement, Jun 1, 4:11 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
411 PM CDT Sat Jun 1 2019
OKZ042-043-047-048-051-052-012200-
Coal OK-Atoka OK-Johnston OK-Pontotoc OK-Marshall OK-Bryan OK-
411 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR southern Coal...southwestern
Atoka...Johnston...south central Pontotoc...northeastern Marshall and
northwestern Bryan Counties Until 500 PM CDT...
AT 409 PM CDT, strong thunderstorms were along a line extending from
4 miles southeast of Fittstown to 5 miles east of Reagan to near
Ravia, moving southeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Tishomingo, Ravia, Wapanucka, Lehigh, Milburn, Kenefic, Bromide,
Pontotoc, Clarita, Olney, Fillmore, Reagan, Connerville, Coleman,
Little City, Nida, Phillips, Jesse and Boggy Depot Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3450 9617 3420 9624 3403 9655 3427 9689
3436 9670 3462 9662
TIME...MOT...LOC 2109Z 293DEG 29KT 3456 9658 3434 9663 3425 9679
03Special weather statement, Jun 1, 4:23 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
423 PM CDT Sat Jun 1 2019
TXZ089-090-012145-
Clay TX-Archer TX-
423 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR southern Clay and eastern Archer
Counties Until 445 PM CDT...
AT 421 PM CDT, an area of strong thunderstorms was located from 8
miles southeast of Bluegrove, to 1 mile east of Archer City moving
east at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Archer City, Scotland, Windthorst, Bellevue, Newport, Lake Arrowhead,
Bluegrove, Joy, Vashti and Shannon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3375 9865 3371 9798 3347 9798 3347 9842
3340 9842 3339 9868
TIME...MOT...LOC 2121Z 263DEG 16KT 3356 9815
03Special weather statement, Jun 1, 4:24 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 424 PM CDT Sat Jun 1 2019 OKZ036-037-TXZ085-012215- Tillman OK-Jackson OK-Wilbarger TX- 424 PM CDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Tillman...south central Jackson and northwestern Wilbarger Counties Until 515 PM CDT... AT 423 PM CDT, a strong thunderstorm was located over Odell, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Fargo and Hess. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3429 9939 3446 9938 3449 9907 3421 9910 TIME...MOT...LOC 2123Z 266DEG 12KT 3435 9940 03
Special weather statement, Jun 1, 4:27 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
427 PM CDT Sat Jun 1 2019
TXZ083-085-012200-
Wilbarger TX-Hardeman TX-
427 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Wilbarger and
southeastern Hardeman Counties Until 500 PM CDT...
AT 426 PM CDT, a strong thunderstorm was located near Medicine Mound,
moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Chillicothe, Odell, Medicine Mound and Rayland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3438 9969 3437 9960 3441 9956 3440 9949
3439 9946 3438 9946 3439 9945 3437 9944
3438 9943 3431 9927 3405 9946 3406 9948
3407 9948 3407 9949 3420 9972
TIME...MOT...LOC 2126Z 217DEG 17KT 3421 9958
03Special weather statement, Jun 1, 4:30 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
430 PM CDT Sat Jun 1 2019
OKZ033-012215-
Harmon OK-
430 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Harmon County Until
515 PM CDT...
AT 428 PM CDT, a strong thunderstorm was located 5 miles southwest of
Dodson, moving east at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Hollis and McKnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the situation closely. Be ready to act quickly if a warning
is issued or if storms threaten you.
&&
LAT...LON 3482 10000 3483 9982 3454 9987 3457 9992
3458 9993 3458 9995 3456 10000
TIME...MOT...LOC 2128Z 287DEG 14KT 3472 10010
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:54 AM CDT | Special Weather Statement | OUN | Harper | 36 min |
| Jun 1, 8:23 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 52 min |
| Jun 1, 9:05 AM CDT | Special Weather Statement | OUN | Harper | 25 min |
| Jun 1, 9:13 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 47 min |
| Jun 1, 10:04 AM CDT | Special Weather Statement | OUN | Ellis, Woods, Woodward | 56 min |
| Jun 1, 10:47 AM CDT | Special Weather Statement | OUN | Dewey | 28 min |
| Jun 1, 11:48 AM CDT | Special Weather Statement | OUN | Blaine, Custer, Washita | 57 min |
| Jun 1, 12:37 PM CDT | Special Weather Statement | OUN | Canadian | 38 min |
| Jun 1, 12:49 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, Kingfisher | 41 min |
| Jun 1, 1:19 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Cleveland, Grady, Kingfisher, Logan and 2 more | 41 min |
| Jun 1, 1:45 PM CDT | Special Weather Statement | OUN | Grady, McClain | 30 min |
| Jun 1, 1:56 PM CDT | Areal Flood Advisory | OUN | Logan, Oklahoma | 2 hr |
| Jun 1, 1:57 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Logan, Oklahoma, Pottawatomie | 38 min |
| Jun 1, 2:21 PM CDT | Special Weather Statement | OUN | Garvin, McClain | 39 min |
| Jun 1, 2:51 PM CDT | Special Weather Statement | OUN | Garvin | 24 min |
| Jun 1, 3:18 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 42 min |
| Jun 1, 3:20 PM CDT | Special Weather Statement | OUN | Tillman | 25 min |
| Jun 1, 3:22 PM CDT | Special Weather Statement | OUN | Murray, Pontotoc | 53 min |
| Jun 1, 3:25 PM CDT | Special Weather Statement | OUN | Jackson | 50 min |
| Jun 1, 3:38 PM CDT | Special Weather Statement | OUN | Cotton | 37 min |
| Jun 1, 3:46 PM CDT | Special Weather Statement | OUN | Cotton | 29 min |
| Jun 1, 4:11 PM CDT | Special Weather Statement | OUN | Johnston | 49 min |
| Jun 1, 4:16 PM CDT | Areal Flood Advisory | OUN | Cotton, Jefferson, Tillman | 3 hr |
| Jun 1, 4:24 PM CDT | Special Weather Statement | OUN | Tillman | 51 min |
| Jun 1, 4:30 PM CDT | Special Weather Statement | OUN | Harmon | 45 min |
| Jun 1, 4:38 PM CDT | Special Weather Statement | OUN | Cotton | 52 min |
| Jun 1, 4:59 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 46 min |
| Jun 1, 5:42 PM CDT | Special Weather Statement | OUN | Jackson | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.